Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 12, 2005, 1:37 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 1:37 PM MDT (19:37 UTC)
- Expired
- Aug 12, 2005, 3:00 PM MDT
- In force
- 83 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 63 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:45 PM MDT | FLASH FLOOD | 2 Se Edgewood, NM | FOUR INCHES OF WATER OVER ROAD. .94 INCHES PRECIPITATION IN 33 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 121939 FFWABQ NMC049-057-122100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 137 PM MDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO EXTREME SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 300 PM MDT * AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME NORTHWESTERN TORRANCE COUNTY...OR ABOUT 7 MILES WEST OF MORIARTY. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING EAST AT LESS THAN 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EXTREME SOUTHWESTERN SANTA FE COUNTY... RURAL NORTHWESTERN TORRANCE COUNTY... THIS FLASH FLOOD WARNING INCLUDES INTERSTATE 40 FROM NEAR EDGEWOOD TO NEAR MORIARITY. WEATHER SPOTTERS 2 MILES SOUTHEAST OF EDGEWOOD REPORTED MORE THAN ONE HALF INCH OF RAIN IN 20 MINUTES. THE RAIN ALREADY FILLED DITCHES BESIDE ROADWAYS AND WAS BEGINNING TO COVER THE ROADS UNDER A FEW INCHES OF WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3496 10622 3496 10606 3506 10606 3507 10623 $$ 44
1 follow-up statement
000 WGUS75 KABQ 122001 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT FRI AUG 12 2005 NMC049-057-122100- TORRANCE-SANTA FE- 159 PM MDT FRI AUG 12 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME SOUTHWESTERN SANTA FE AND NORTHWESTERN TORRANCE COUNTIES UNTIL 300 PM MDT... AT 154 PM MDT...SKYWARN SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER NORTHWESTERN TORRANCE COUNTY...OR JUST WEST OF MORIARTY....MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE THOSE SOUTH OF EDGEWOOD AND WEST OF MORIARITY IN... EXTREME SOUTHWESTERN SANTA FE COUNTY... EXTREME NORTHWESTERN TORRANCE COUNTY... THIS WARNING INCLUDES I-40 FROM NEAR EDGEWOOD TO NEAR MORIARITY. WEATHER SPOTTERS 2 MILES SOUTHEAST OF EDGEWOOD REPORTED MORE THAN 1 INCH OF RAIN IN LESS THAN 1 HOUR. AROUND 4 INCHES OF WATER IS COMPLETELY COVERING SOME ROADWAYS AND INTERSECTIONS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3496 10622 3496 10606 3506 10606 3507 10623 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:06 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Aug 12, 3:06 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 AM MDT FRI AUG 12 2005 .DISCUSSION...BETTER LATE THAN NEVER. MONSOONAL MOISTURE WILL BE ON THE INCREASE OVER THE NEXT 48 HOURS ACROSS THE ENTIRE CWA AS UPPER LEVEL LOW OVER THE CENTRAL BAJA PENINSULA PUMPS HIGH PW AND THETA-E MOISTURE THIS WAY. THIS LOW LOOKS TO MOVE INTO NW OLD MEXICO SLOWLY FILLING AS ANOTHER UPPER LOW DEVELOPS OVER SOUTHERN CALIFORNIA KEEPING THE CWA UNDER A PERSISTENT MOIST SOUTH TO SOUTHWEST FLOW THROUGH AT LEAST TUESDAY. THE SECOND UPPER LOW TRACKS NEAR THE 4 CORNERS LATE TUESDAY POSSIBLY PRODUCING A DRY SLOT ACROSS THE SOUTHWEST. AS THIS LOW LIFTS NE WEDNESDAY MID LEVEL DRY AIR LOOKS TO INFILTRATE FROM THE WEST LOWERING POPS THROUGH THE END OF NEXT WEEK. THIS IS ALL SPECULATIVE AS THE MAIN MOISTURE PLUME WILL BE NEARBY. GFS AND DGEX INDICATES THE UPPER HIGH CENTERED OVER THE CENTRAL GULF SOUTH AND A LOW PRESSURE TROUGH OVER THE WEST COAST ALLOWING FOR A RETURN OF A SOUTHERLY FLOW AS EARLY AS THURSDAY. IN THE SHORT TERM...SHOWERS AND THUNDERSTORMS SHOULD REFIRE THIS AFTERNOON AND PERSIST WELL INTO THE EVENING. POPS WERE RAISED TO LIKELY CATEGORY OVER THE WEST AND NORTHERN MOUNTAINS FOR THE AFTERNOON WITH THE VALLEYS AND NORTHEAST SEEING HIGH POPS THIS EVENING. HEAVY RAIN IS MENTIONED THIS AFTERNOON AND TONIGHT BUT NOT CONFIDENT IN ISSUING A FLASH FLOOD WATCH AT THIS TIME. DAY CREW WILL HAVE THE MORNING SOUNDINGS AND THE LATEST MODEL RUN TO REEVALUATE. GFS IS PERSISTENT IN CONJURING UP ANOTHER MCS ACROSS THE NORTHEAST TONIGHT WITH OVER 2 INCHES OF QPF. CHANCE POPS WILL REMAIN IN THE FORECAST FOR ALL AREAS THROUGH MONDAY WITH SOME INITIAL DRYING IN THE WEST TUESDAY. POPS COULD BE INCREASE TO LIKELY CATEGORY FOR PORTIONS OF THE CWA SATURDAY AND SUNDAY AS THE ADVERTISED BACK COLD FRONT MAKES ITS SELF PRESENT. THIS FRONT DOES NOT LOOK THAT IMPRESSIVE BUT NONE THE LESS SHOULD ACT AS A GOOD FOCUS FOR CONVECTION. SURFACE HIGH ALSO BUILDS INTO THE NE INCREASING UPSLOPE FLOW OVER THE SANGRES AND EASTERN SLOPES. ALL LOOKS GOOD FOR OUR BEST SHOT A WIDESPREAD SIGNIFICANT RAINS SO FAR THIS SUMMER. FOR THE END OF THE FORECAST PACKAGE UNCERTAINTY RESIDES SO WILL LEAVE SLIGHT CHANCE POPS IN FOR NOW AND WAIT TO SEE IF THE GFS TRENDS TOWARDS A WETTER SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 84 62 85 62 / 40 40 30 30 GALLUP.......................... 79 56 79 57 / 60 40 40 30 GRANTS.......................... 79 56 79 55 / 60 60 40 30 GLENWOOD........................ 87 58 86 58 / 40 40 40 30 CHAMA........................... 71 48 70 47 / 70 70 40 30 LOS ALAMOS...................... 80 55 77 53 / 50 70 40 30 RED RIVER....................... 67 42 65 41 / 70 70 50 50 TAOS............................ 76 54 74 50 / 40 60 50 30 SANTA FE........................ 81 55 78 54 / 40 60 40 40 SANTA FE AIRPORT................ 84 57 81 57 / 30 60 30 40 ESPANOLA........................ 85 59 83 56 / 30 60 30 30 ALBUQUERQUE HEIGHTS............. 85 67 83 64 / 30 60 30 30 ALBUQUERQUE VALLEY.............. 86 64 84 62 / 30 60 30 30 ALBUQUERQUE FOOTHILLS........... 84 63 82 61 / 30 60 30 40 ALBUQUERQUE WEST MESA........... 87 66 85 63 / 30 60 30 30 SOCORRO......................... 87 65 86 62 / 40 60 30 30 SANDIA PARK/CEDAR CREST......... 77 58 75 56 / 40 60 40 40 MORIARTY/ESTANCIA............... 81 56 79 53 / 50 60 40 40 CARRIZOZO....................... 86 61 84 59 / 30 60 30 30 RUIDOSO......................... 79 55 78 54 / 60 50 40 30 RATON........................... 78 53 75 53 / 60 70 50 50 LAS VEGAS....................... 77 54 76 52 / 70 60 50 50 ROY............................. 80 60 77 56 / 40 60 40 50 CLAYTON......................... 83 60 79 58 / 30 70 50 50 SANTA ROSA...................... 87 63 84 59 / 30 60 40 50 TUCUMCARI....................... 89 64 85 62 / 30 60 30 50 FORT SUMNER..................... 88 64 85 62 / 20 40 40 50 CLOVIS.......................... 89 63 86 61 / 20 40 40 50 PORTALES........................ 90 64 87 61 / 20 40 40 30 ROSWELL......................... 94 68 90 65 / 20 30 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Aug 12, 6:00 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 12 2005 NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WILL THE GREATEST POSSIBILITY OF HEAVY RAIN WILL BE ACROSS THE WESTERN AND NORTHERN MOUNTAINS AND THE NORTHEAST. HEAVY RAIN COULD MOVE INTO THE RIO GRANDE VALLEY AND ACROSS THE SANDIA AND MANZANO MOUNTAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WITH THE GREATEST POSSIBILITY OF HEAVY RAIN SATURDAY AND SUNDAY WILL BE ACROSS THE NORTHEAST QUARTER...WITH EMPHASIS ON THE EASTERN SLOPES OF THE SANGRE DE CRISTOS...SANDIA MANZANO MOUNTAINS...THE RATON MESA VICINITY AND THE SOUTH CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 49
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:56 PM MDT | Flash Flood Warning | ABQ | Cibola | 64 min |
| Aug 11, 7:02 PM MDT | Flash Flood Warning | ABQ | Sandoval | 88 min |
| Aug 11, 7:37 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 113 min |
| Aug 11, 7:54 PM MDT | Flash Flood Warning | ABQ | Cibola | 96 min |
| Aug 11, 8:43 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 2 hr |
| Aug 11, 9:05 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 115 min |
| Aug 11, 9:22 PM MDT | Flash Flood Warning | ABQ | Cibola | 113 min |
| Aug 11, 9:29 PM MDT | Flash Flood Warning | ABQ | Taos | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.